Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 12, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 17, 2024, 1:55 PM CST for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 18, 2024, 6:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2024, 1:55 PM CST (19:55 UTC)
- In effect from
- Nov 18, 2024, 6:00 AM CST
- Expired
- Nov 18, 2024, 7:39 PM CST
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS74 KTSA 171955 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 155 PM CST Sun Nov 17 2024 OKZ054>067-180400- /O.NEW.KTSA.WI.Y.0012.241118T1200Z-241119T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Bartlesville, Grove, Pawnee, Sapulpa, Wagoner, Claremore, Okmulgee, Miami, Nowata, Pryor, Okemah, Pawhuska, Tulsa, Jay, and Vinita 155 PM CST Sun Nov 17 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RBD
4 follow-up statements
394 WWUS74 KTSA 180945 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 345 AM CST Mon Nov 18 2024 OKZ054>067-190000- /O.CON.KTSA.WI.Y.0012.241118T1200Z-241119T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Bartlesville, Pawhuska, Vinita, Jay, Sapulpa, Claremore, Okemah, Pryor, Tulsa, Pawnee, Nowata, Wagoner, Grove, Miami, and Okmulgee 345 AM CST Mon Nov 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 miles an hour with gusts up to 45 miles an hour expected. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 05
894 WWUS74 KTSA 181623 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1023 AM CST Mon Nov 18 2024 ARZ001-002-010-011-190000- /O.EXA.KTSA.WI.Y.0012.000000T0000Z-241119T0000Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Fayetteville, Springdale, Berryville, Bentonville, Huntsville, Eureka Springs, and Rogers 1023 AM CST Mon Nov 18 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southerly winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Benton, Carroll, Madison, and Washington AR Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ054>067-190000- /O.CON.KTSA.WI.Y.0012.000000T0000Z-241119T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Bartlesville, Pawhuska, Vinita, Miami, Okemah, Nowata, Claremore, Pryor, Pawnee, Tulsa, Jay, Wagoner, Sapulpa, Okmulgee, and Grove 1023 AM CST Mon Nov 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southerly winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RJS
104 WWUS74 KTSA 182248 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 448 PM CST Mon Nov 18 2024 ARZ001-002-010-011-OKZ059>067-190000- /O.CAN.KTSA.WI.Y.0012.000000T0000Z-241119T0000Z/ Benton-Carroll-Washington AR-Madison-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Tulsa, Pawnee, Jay, Springdale, Sapulpa, Huntsville, Rogers, Grove, Fayetteville, Claremore, Okmulgee, Wagoner, Eureka Springs, Okemah, Bentonville, Pryor, and Berryville 448 PM CST Mon Nov 18 2024 ...WIND ADVISORY IS CANCELLED... While gusty winds will continue into the early evening, wind gusts to advisory levels are no longer expected. Therefore, the advisory will be canceled. $$ OKZ054>058-190300- /O.EXT.KTSA.WI.Y.0012.000000T0000Z-241119T0300Z/ Osage-Washington OK-Nowata-Craig-Ottawa- Including the cities of Miami, Nowata, Bartlesville, Vinita, and Pawhuska 448 PM CST Mon Nov 18 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Craig, Nowata, Osage, Ottawa, and Washington OK Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lacy
021 WWUS74 KTSA 190139 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 739 PM CST Mon Nov 18 2024 OKZ054>058-190245- /O.CAN.KTSA.WI.Y.0012.000000T0000Z-241119T0300Z/ Osage-Washington OK-Nowata-Craig-Ottawa- Including the cities of Miami, Nowata, Bartlesville, Vinita, and Pawhuska 739 PM CST Mon Nov 18 2024 ...WIND ADVISORY IS CANCELLED... While gusty winds will continue thru the evening, wind gusts to advisory levels are no longer expected. Therefore, the advisory will be canceled. $$ Lacy
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 17, 1:53 PM CST, 2 minutes earlier.
Area forecast discussion, Nov 17, 1:53 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
153 PM CST Sun Nov 17 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(The rest of this afternoon and tonight)
Issued at 153 PM CST Sun Nov 17 2024
Clouds/low level moisture continues to increase this afternoon ahead
of storm system that will impact the region tonight and Monday. Mid
level trough, currently over northern Mexico, will lift northeast
into far west Texas around midnight with potent vort max developing/
lifting NE into Kansas by late afternoon Monday.
As system approaches, areas of moderate to occasionally heavy rain,
with a few embedded thunderstorms, will begin to rapidly spread
north and increase in coverage across eastern Oklahoma by midnight.
Bands of heavier rain will likely begin to train across northeast
Oklahoma late tonight/early Monday morning with at least a low end
threat for flash flooding. The only limiting factor will be the
duration of the very heavy rainfall which is expected to begin
lifting north Monday morning around 12Z in nose of low level jet
axis. Overall forecast rainfall amounts remain in the 1 to 2 inch
range through Monday with higher totals possible, mainly confined
in narrower swaths. Main-stem river flooding could also become an
issue in a few locations across NE OK, but it would take 2 to 3
inches across an entire basin (5 to 10 percent chance) to produce
flooding.
&&
.LONG TERM...
(Monday through Sunday)
Issued at 153 PM CST Sun Nov 17 2024
Most CAMS suggest a QLCS moving across eastern Oklahoma Monday
morning and into northwest Arkansas Monday afternoon along
frontal boundary. Although instability is still forecast to remain
very marginal, very strong low level wind fields could produce
locally damaging winds with any of the stronger cells. Modest
heating may allow for an uptick in storms as activity moves into
northwest Arkansas but overall confidence remains uncertain,
especially as mid level vort max/stronger forcing lifts further
north into Kansas.
Overall tornado threat is currently expected to remain limited,
however meso-scale trends will need to be monitored into Monday to
see if any pockets of higher instability can develop that the CAMS
are currently not resolving. Much of the area will see windy
conditions with frequent gusts in the 40 to 45 mph range. Highest
winds may end up across portions of northeast Oklahoma Monday
afternoon in the dry slot where deeper mixing is expected. Will go
ahead an issue a wind advisory for portions of northeast Oklahoma,
which will include the I-44 corridor and north.
More tranquil weather is expected for the remainder of the work week
through the weekend. A secondary surge of colder air is expected
Tuesday afternoon/night. Winds will begin to decrease on Wednesday
as surface high settles over the OK/N TX. Another weak front on
Thursday will keep temperatures a few degrees below normal for the
remainder of the work week. Still the potential for overnight lows
to fall below freezing across portions of NE OK/ NW AR mid to late
week, including some patchy frost further south.
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CST Sun Nov 17 2024
Mixture of VFR and MVFR conditions, with occasional IFR possible
through much of this afternoon at all TAF sites. Flight conditions
will gradually deteriorate late this afternoon and into this
evening as IFR conditions become more common with cigs lowering.
Precipitation chances sharply increase after 00z this evening as
showers develop ahead of an approaching cold front from the west.
A couple of rounds of moderate to heavy showers and thunderstorms
will develop late tonight and into Monday morning, first round
developing across SE OK before midnight tonight. This heavy band
of showers and thunderstorms will lift northward through the late
night/overnight period, eventually affecting all terminals.
Periods of LIFR and VLIFR appear likely in the heavy
showers/storms. Locally, strong downburst wind gusts are possible
in the stronger storms. There may be a brief lull in rain activity
for a few TAF sites early-mid morning Monday before another round
of moderate to heavy showers/storms pushes west-to- east along
the eastward-advancing cold front. OK terminals will be affected
by the second round of storms before 18z, with the line of
showers/storms affecting AR terminals after 18z.
Breezy to strong SE/SSE winds are expected to develop after
midnight and will persist through much of the morning on Monday.
Frequent gusts between 25-35 knots are expected through the
latter half of the TAF period. In addition, maintained LLWS in the
TAFs as a strong 45-50 knot low-level jet develops overnight
tonight.
Mejia
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 70 47 63 / 90 90 0 0
FSM 63 74 50 71 / 80 90 10 0
MLC 62 72 48 69 / 90 90 0 0
BVO 58 70 43 63 / 90 90 0 0
FYV 58 71 45 68 / 90 90 10 0
BYV 59 70 50 66 / 90 90 20 0
MKO 62 70 47 65 / 90 90 0 0
MIO 60 69 46 62 / 90 90 0 0
F10 61 70 45 65 / 90 90 0 0
HHW 63 71 47 70 / 90 90 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 6 PM CST this evening through Monday afternoon
for OKZ054>056-059>061-064.
Wind Advisory from 6 AM to 6 PM CST Monday for OKZ054>067.
AR...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...67Hazardous weather outlook, Nov 17, 12:55 PM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CST Sun Nov 17 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CST Sun Nov 17 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Rest of Today and Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After Midnight.
HEAVY RAIN.
RISK...Limited.
AREA...Mainly Northeast Oklahoma.
ONSET...Late Evening.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late Tonight.
DISCUSSION...
A strong upper level storm system will approach the area from the
southwest late tonight into Monday. Widespread showers and a few
embedded thunderstorms will develop by this evening and continue
overnight as this system approaches. Locally heavy rainfall will
be possible, especially across northeast Oklahoma, which may lead
to some localized flooding concerns by late tonight. Instability
will be very limited, so the severe weather threat will remain
very low through tonight. Southeast winds will increase and become
gusty late tonight as the upper level storm system approaches.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...High Wind Potential
...and Heavy Rain Potential.
TUESDAY...No Hazards.
WEDNESDAY AND THURSDAY...High Wind Potential.
FRIDAY AND SATURDAY...No Hazards.
EXTENDED DISCUSSION...
A line of moderate to heavy showers and a few thunderstorms along
an approaching cold front will be pushing into eastern Oklahoma
by or just after daybreak Monday morning. The line of showers and
storms will eventually push into far eastern Oklahoma and
northwest Arkansas in the afternoon. Very limited instability will
keep any severe weather threat limited, but isolated damaging
winds, and possibly even a brief tornado or two, will be possible
just ahead of the cold front. Winds will increase further during
the day Monday, with gusts over 40 miles an hour possible at
times. Breezy northwest winds will continue through Thursday.
weather.gov/tulsa contains additional information.Nearby
Wind Advisories in Oklahoma, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.